Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 291, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2003, 5:23 AM EDT for Fayette County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 5:23 AM EDT (09:23 UTC)
- Expired
- Aug 22, 2003, 6:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 220923 SVRILN OHC047-221000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 522 AM EDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 600 AM EDT... * AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF JEFFERSONVILLE...OR ABOUT 12 MILES NORTH OF WASHINGTON COURT HOUSE...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOOMINGBURG... JEFFERSONVILLE... YATESVILLE... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3976 8340 3973 8363 3955 8359 3955 8335
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:10 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 22, 3:10 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 AM EDT FRI AUG 22 2003 LATEST SURFACE ANALYSIS SHOWING COLD FRONT EXTENDING FROM CENTRAL ILLINOIS ACROSS NORTHWEST INDIANA AND INTO SE LOWER MICHIGAN. AIR MASS OUT AHEAD OF FRONT STILL FAIRLY UNSTABLE WITH LATEST RUC INDICATING CAPES IN THE 3000-4000 J/KG RANGE AND THIS FORECAST TO PERSIST THROUGH THIS MORNING ACROSS OUR AREA AS FRONT PUSHES TO THE SOUTHEAST. GFS FASTER THAN ETA WITH PUSHING FRONT THROUGH TODAY BUT BASED ON CURRENT MOVEMENT AND RELATIVELY LIGHT MID LEVEL WINDS THROUGH THIS AFTERNOON...PREFER SLOWER ETA FOR FRONTAL TIMING. WITH THIS IN MIND WILL HANG ON TO HIGH CHANCE POPS THROUGH TODAY ACROSS THE SOUTH AND THEN SCALE BACK TO LOW CHANCE ACROSS THE NORTHWEST AND INDICATE MAINLY EARLY THIS MORNING. WILL KEEP A LOW CHANCE IN FOR EARLY THIS EVENING ACROSS THE SOUTH...OTHERWISE CLEARING OVERNIGHT. FORECAST THEN LOOKS DRY INTO EARLY NEXT WEEK AS UPPER LEVEL RIDGE SLIDES SLOWLY EAST TOWARD OUR AREA. TEMPS TODAY A LITTLE TOUGH DEPENDING ON AMOUNT OF DEBRIS CLOUDS BUT SHOULD STILL SEE ENOUGH SUN TO ALLOW TEMPS INTO THE MID 80S TO THE SOUTH OF FRONT. .ILN...NONE.
Hazardous weather outlook, Aug 21, 11:28 PM EDT, 5 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211100- HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH HEAVY RAIN. IN ADDITION...HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE FORECAST ON FRIDAY. A FEW OF THESE STORMS ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:58 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Aug 22, 7:20 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 25 min |
| Aug 22, 10:24 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 22, 11:07 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Aug 22, 11:13 AM EDT | Flash Flood Warning | ILN | Adams | 2 hr |
| Aug 22, 11:28 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 62 min |
| Aug 22, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 47 min |
| Aug 22, 1:39 PM EDT | Flash Flood Warning | ILN | Adams | 96 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.